Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 121, NWS Lincoln, IL

July 24, 2016Fulton County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 24, 2016, 9:43 PM CDT for Fulton County, Illinois. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2016, 9:43 PM CDT (02:43 UTC)
Expired
Jul 24, 2016, 10:15 PM CDT
In force
32 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Fulton County, IL

The radar

The Lincoln radar (KILX), 74 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 9:57 PM CDTTSTM WND DMG4 S Cuba, IL4-5 BRANCHES, 6-10 INCHES IN DIAMETER DOWN ON RT 97

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3609 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3609 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

827 
WUUS53 KILX 250243
SVRILX
ILC057-250315-
/O.NEW.KILX.SV.W.0121.160725T0243Z-160725T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
943 PM CDT SUN JUL 24 2016

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FULTON COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 1015 PM CDT

* AT 943 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW
  PHILADELPHIA...OR 13 MILES NORTHWEST OF LEWISTOWN...MOVING EAST AT 50
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CANTON...LEWISTOWN...CUBA...ST. DAVID...FAIRVIEW...IPAVA...TABLE GROVE...
  DUNFERMLINE...BERNADOTTE...SMITHFIELD...BRYANT...NORRIS...BANNER...
  LIVERPOOL...MARIETTA...ELLISVILLE...FIATT AND LITTLE AMERICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4065 9044 4067 8999 4063 8998 4062 8988
      4055 8987 4047 8989 4044 8992 4043 8995
      4039 8999 4038 9003 4035 9006 4035 9045
TIME...MOT...LOC 0243Z 265DEG 44KT 4051 9037 

HAIL...<.75IN
WIND...60MPH
 
$$

HJS
2 follow-up statements
766 
WWUS53 KILX 250257
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
957 PM CDT SUN JUL 24 2016

ILC057-250315-
/O.CON.KILX.SV.W.0121.000000T0000Z-160725T0315Z/
FULTON-
957 PM CDT SUN JUL 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CENTRAL FULTON COUNTY...

AT 956 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CUBA...OR NEAR
LEWISTOWN...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CANTON...LEWISTOWN...CUBA...ST. DAVID...FAIRVIEW...DUNFERMLINE...
BERNADOTTE...SMITHFIELD...BRYANT...NORRIS...BANNER...LIVERPOOL...
ELLISVILLE...FIATT AND LITTLE AMERICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4065 9036 4067 8999 4063 8998 4062 8988
      4055 8987 4047 8989 4044 8992 4043 8995
      4039 8999 4038 9003 4035 9006 4036 9039
TIME...MOT...LOC 0256Z 270DEG 43KT 4048 9017 

HAIL...<.75IN
WIND...60MPH
 
$$

SMITH
143 
WWUS53 KILX 250319
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1019 PM CDT SUN JUL 24 2016

ILC057-250327-
/O.EXP.KILX.SV.W.0121.000000T0000Z-160725T0315Z/
FULTON-
1019 PM CDT SUN JUL 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FULTON COUNTY HAS
EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE CENTRAL 
PORTION OF THE COUNTY. THEREFORE...THE WARNING HAS BEEN ALLOWED 
TO EXPIRE.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SOUTHEASTERN PORTIONS OF FULTON COUNTY UNTIL 1045 PM.

LAT...LON 4065 9036 4067 8999 4063 8998 4062 8988
      4055 8987 4047 8989 4044 8992 4043 8995
      4039 8999 4038 9003 4035 9006 4036 9039
TIME...MOT...LOC 0315Z 265DEG 44KT 4048 9017 

$$

HJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 6:01 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jul 24, 6:01 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
601 PM CDT SUN JUL 24 2016

.SHORT TERM...(This evening through Monday)
ISSUED AT 302 PM CDT Sun Jul 24 2016

Oppressive heat and humidity has returned to central and southeast
IL this afternoon, similar conditions to what we had 3 days ago on
Thursday July 21st. Mid afternoon temperatures were in the upper 80s
and lower 90s, while tropical dewpoints were in the upper 70s and
lower 80s. This was giving heat index readings of 105-115F, and
highest in Peoria. Will continue the excessive heat warning across
CWA through 7 pm cdt this evening. Lows overnight will range from
around 70F over the IL river valley, to muggy mid 70s in southeast
IL. Highs Monday to mostly be in the upper 80s, with southeast IL
near 90F. Heat indices Monday afternoon to reach 98-103F in
southeast IL from I-70 southeast. This is shy of 105F so will not
extend the excessive heat warning beyond 7 pm today.

Aside from the heat, a cool front extending from northeast WI and sw
through southeast IA (nw of the Quad Cities) and nw MO is projected
to track southeast across central IL after sunset tonight and
through southeast IL during Monday. The latest forecast models are
developing scattered convection ahead of this cool front late this
afternoon and evening and shift this into southeast IL on Monday.
SPC day1 outlook has marginal risk of severe storms north of I-70
tonight, with a slight risk of severe storms over northeast IL
including eastern Marshall and northeast Woodford counties. SPC
day2outlook has expanded the marginal risk of severe storms across
southeast IL on Monday afternoon. Very unstable/bouyant airmass over
central IL this afternoon with CAPES of 4-6k J/kg similar to Thu
afternoon levels. As frontal boundary moves into IL river valley
late today, should see convection expand and strengthen especially
over northeast IL.

.LONG TERM...(Monday night through Sunday)
ISSUED AT 302 PM CDT Sun Jul 24 2016

Frontal boundary should be just south of the CWA Monday with
convection still possible along and either side of the boundary.
Will keep a slight chance and small chance of storms in the
southeastern part of the CWA to cover this possibility. Beyond this
any convection should be in southern IL for Tue and Tue night.
Though chance pops will be south of the CWA, a slight chance is
still warranted in southeast IL. High pressure should dominate the
weather of the rest of the CWA with drier dewpoints and slightly
cooler temps. By Wed, the front will begin to lift northward as the
high pressure pushes off to the east. This will also allow the
boundary to lift northward from the west and move into western
Illinois. Southeast IL will see chance pops return for Wed.

With the high pressure east of the area by Wed night, another short
wave will drop into the area from the northwest with an associated
low pressure area and frontal system. This will bring the return of
chance pops to the area beginning Wed night. This shortwave trough
will help to carve out a larger trough that will setup over the Grt
Lks/midwest area, keeping the surface boundary near the CWA for the
rest of the week and into the weekend. Therefore, a chance of precip
will continue for the rest of the forecast period. There will likely
be some periods of dry weather, long term models showing some
differences and hard to forecast brief dry periods this far out.
Expect adjustments/refinements in the forecast to occur as the week
progresses.

Temps will cool some as the front drops through the area tomorrow,
but even cooler weather is expected for the latter part of the week
as cyclonic flow sets up.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 600 PM CDT Sun Jul 24 2016

Main concern this forecast period will be coverage of TSRA
this evening and their affect on cigs/vsbys at the TAF sites.
Scattered TSRA were developing northwest of a PIA to BMI line as a
cold front, still well to our northwest, edges slowly southeast.
Coverage tonight looks to be scattered ahead of the cold front so
will continue to handle with VCTS and then tempo with the best
timing if it appears it is going to affect one of our TAF sites
this evening. Any storm has the capability of producing wind gusts
to 45kts along with torrential rainfall and MVFR to possibly brief
IFR cigs as it moves through.

Most of the storm threat should be south of our TAF sites by 04z,
with the potential for a little MVFR fog by dawn Monday. Any fog
should quickly burn off by 13z with the potential for a narrow
band of low VFR/MVFR cigs around dawn. We are expecting any cigs
to lift with mainly VFR conditions for the rest of the TAF period.
Surface winds will be south to southwest this evening at 5 to 10
kts, and then shift into a northerly direction after FROPA in the
06z-10z time frame. Look for northerly winds at 10 kts or less on
Monday.

&&

.ILX Watches/Warnings/Advisories...
Excessive Heat Warning until 7 PM CDT this evening for
ILZ027>031-036>038-040>057-061>063-066>068-071>073.

&&

SHORT TERM...07
LONG TERM...Auten
AVIATION...Smith
Hazardous weather outlook, Jul 24, 3:13 PM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
313 PM CDT SUN JUL 24 2016

ILZ027>031-036>038-251100-
FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
313 PM CDT SUN JUL 24 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS
AFTERNOON AND EVENING...AND THEN DIMINISH BEHIND THE FRONT DURING
OVERNIGHT. A FEW THUNDERSTORMS COULD BECOME STRONG BETWEEN 5 AND
11 PM THIS EVENING WITH GUSTY WINDS OF 40 TO 50 MPH AND SMALL
HAIL. THERE IS A SLIGHT RISK OF SEVERE STORMS WITH WINDS OF 50 TO
60 MPH AND LARGE HAIL OVER EASTERN MARSHALL AND NORTHEAST PARTS OF
WOODFORD AND MCLEAN COUNTIES. THUNDERSTORMS COULD ALSO PRODUCE
LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING.

HOT AND HUMID CONDITIONS WILL OCCUR THROUGH SUNSET...WITH PEAK
HEAT INDICES OF 105 TO 115 DEGREES THROUGH 7 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY SOUTH OF PEORIA.
THUNDERSTORMS ARE AGAIN POSSIBLE FROM WEDNESDAY NIGHT THROUGH
SATURDAY. THE POTENTIAL FOR SEVERE WEATHER DURING THAT TIME
APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 5 AND 11 PM THIS EVENING.

ILZ040>057-061-251100-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MASON-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-
VERMILION-
313 PM CDT SUN JUL 24 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORM CHANCES WILL INCREASE THIS EVENING. THE THREAT OF
SEVERE STORMS WILL BE MARGINAL FOR AREAS NORTH OF I-70. STRONG
WINDS WILL BE THE PRIMARY HAZARD...WITH SMALL HAIL AND LOCALLY
HEAVY RAINFALL POSSIBLE.

HOT AND HUMID CONDITIONS WILL OCCUR THROUGH SUNSET WITH PEAK HEAT
INDICES OF 104 TO 112 DEGREES THROUGH 7 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY. THUNDERSTORMS ARE
AGAIN POSSIBLE FROM WEDNESDAY NIGHT THROUGH SATURDAY. THE THREAT
OF SEVERE WEATHER IS LOW DURING THAT TIME BUT WINDS GUSTS TO 45
MPH WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING
WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

ILZ062-063-066>068-071>073-251100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
313 PM CDT SUN JUL 24 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. THE THREAT OF
SEVERE STORMS WILL BE MARGINAL FOR AREAS NORTH OF I-70. STRONG
WINDS WILL BE THE PRIMARY HAZARD WITH SMALL HAIL AND LOCALLY HEAVY
RAINFALL POSSIBLE.

HOT AND HUMID CONDITIONS WILL OCCUR THROUGH SUNSET WITH PEAK HEAT
INDICES OF 104 TO 109 DEGREES THROUGH 7 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL OCCUR MONDAY AS A COLD FRONT MOVES
THROUGH. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SOUTH OF I-70 ON
MONDAY NIGHT AND TUESDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE
FROM WEDNESDAY NIGHT THROUGH SATURDAY. THERE IS A MARGINAL RISK OF
SEVERE STORMS ON MONDAY OVER SOUTHEAST ILLINOIS. A FEW STRONG
THUNDERSTORMS ARE POSSIBLE MONDAY WITH WINDS GUSTS OVER 45 MPH
POSSIBLE ALONG WITH SMALL HAIL. LOCALLY HEAVY RAINFALL AND
FREQUENT LIGHTNING WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

07

In the hours before

Special weather statement, Jul 24, 7:21 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
721 PM CDT SUN JUL 24 2016

ILZ030-031-250045-
MARSHALL-WOODFORD-
721 PM CDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WOODFORD AND
SOUTHEASTERN MARSHALL COUNTIES UNTIL 745 PM CDT...

AT 721 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MINONK...OR 17 MILES NORTHEAST OF EUREKA...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINONK AND RUTLAND.

THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 24 AND 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4099 8904 4093 8904 4093 8902 4092 8893
      4084 8893 4089 8917 4095 8917 4101 8905
TIME...MOT...LOC 0021Z 271DEG 26KT 4093 8908

07
Special weather statement, Jul 24, 7:29 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
729 PM CDT SUN JUL 24 2016

ILZ030-031-250115-
MARSHALL-WOODFORD-
729 PM CDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WOODFORD AND
SOUTHEASTERN MARSHALL COUNTIES UNTIL 815 PM CDT...

AT 729 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WASHBURN...OR 12 MILES SOUTHEAST OF LACON...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINONK...ROANOKE...CAZENOVIA...BENSON...PANOLA AND LOW POINT.

THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 18 AND 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4093 8904 4092 8893 4077 8893 4080 8935
      4090 8934 4096 8905
TIME...MOT...LOC 0029Z 271DEG 26KT 4090 8924

07
Special weather statement, Jul 24, 8:55 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
855 PM CDT SUN JUL 24 2016

ILZ031-038-250300-
MCLEAN-WOODFORD-
855 PM CDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOODFORD AND MCLEAN
COUNTIES UNTIL 1000 PM CDT...

AT 855 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DANVERS...OR 12 MILES SOUTH OF EUREKA...MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...NORMAL...LE ROY...LEXINGTON...HUDSON...DANVERS...
COLFAX...DOWNS...GOODFIELD...STANFORD...CARLOCK...TOWANDA...
COOKSVILLE...PLEASANT HILL...CONGERVILLE...ARROWSMITH...KAPPA...
ELLSWORTH...LAKE BLOOMINGTON AND HOLDER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 39 BETWEEN MILE MARKERS 0 AND 10.
 INTERSTATE 55 BETWEEN MILE MARKERS 154 AND 185.
 INTERSTATE 74 BETWEEN MILE MARKERS 111 AND 147.

LAT...LON 4075 8858 4032 8860 4044 8926 4062 8927
      4062 8931 4063 8931
TIME...MOT...LOC 0155Z 274DEG 23KT 4054 8922

SMITH
Special weather statement, Jul 24, 8:57 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
857 PM CDT SUN JUL 24 2016

ILZ036-037-041-250245-
MASON-TAZEWELL-FULTON-
857 PM CDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MASON...EAST CENTRAL
FULTON AND SOUTHWESTERN TAZEWELL COUNTIES UNTIL 945 PM CDT...

AT 856 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MANITO...OR 11 MILES SOUTHEAST OF CANTON...MOVING EAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PEKIN...CANTON...HAVANA...MANITO...SOUTH PEKIN...GREEN VALLEY...ST. DAVID...
DILLON...KINGSTON MINES...DUNFERMLINE...FOREST CITY...BRYANT...BANNER...
LIVERPOOL...TOPEKA...CHATAUQUA PARK...GOOFY RIDGE...LITTLE AMERICA AND
POWERTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4054 9007 4056 8987 4051 8987 4055 8978
      4056 8970 4055 8968 4058 8965 4057 8948
      4028 8963 4031 9015
TIME...MOT...LOC 0156Z 266DEG 33KT 4044 8989

HJS
Special weather statement, Jul 24, 9:13 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
913 PM CDT SUN JUL 24 2016

ILZ038-044>046-055-057-250315-
PIATT-EDGAR-CHAMPAIGN-DOUGLAS-VERMILION-MCLEAN-
913 PM CDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR PIATT...VERMILION...NORTHERN
EDGAR...CHAMPAIGN AND NORTHERN DOUGLAS COUNTIES UNTIL 1015 PM CDT...

AT 913 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR STOCKLAND TO NEAR SAYBROOK. MOVEMENT WAS
SOUTHEAST AT 55 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHAMPAIGN...DANVILLE...RANTOUL...MONTICELLO...TUSCOLA...URBANA...
SAVOY...MAHOMET...HOOPESTON...ST. JOSEPH...GEORGETOWN...TOLONO...
WESTVILLE...TILTON...VILLA GROVE...CATLIN...FISHER...BEMENT...
OAKWOOD AND PHILO.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 57 BETWEEN MILE MARKERS 213 AND 257.
 INTERSTATE 72 BETWEEN MILE MARKERS 161 AND 182.
 INTERSTATE 74 BETWEEN MILE MARKERS 164 AND 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3981 8874 3984 8875 4029 8853 4040 8829
      4040 8794 4049 8793 4049 8753 3981 8753
TIME...MOT...LOC 0213Z 321DEG 47KT 4068 8755 4038 8850

SMITH
Local storm report, Jul 24, 9:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
918 PM CDT SUN JUL 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HEAVY RAIN       NORMAL                  40.52N 89.00W
07/24/2016  M1.19 INCH       MCLEAN             IL   MESONET

            STILL RAINING

&&

JRP

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:21 PM CDTSpecial Weather StatementILXWoodford24 min
Jul 24, 7:29 PM CDTSpecial Weather StatementILXWoodford46 min
Jul 24, 8:55 PM CDTSpecial Weather StatementILXMcLean65 min
Jul 24, 8:57 PM CDTSpecial Weather StatementILXTazewell48 min
Jul 24, 9:13 PM CDTSpecial Weather StatementILXChampaign, Piatt, Vermilion62 min
Jul 24, 9:24 PM CDTFlash Flood WarningILXMcLean3 hr
Jul 24, 10:09 PM CDTSpecial Weather StatementILXDeWitt, Macon51 min
Jul 24, 10:17 PM CDTSevere Thunderstorm WarningILXFulton, Mason, Tazewell28 min
Jul 24, 10:34 PM CDTFlash Flood WarningILXFulton3 hr
Jul 24, 10:46 PM CDTSevere Thunderstorm WarningILXLogan, Tazewell29 min
Jul 24, 10:48 PM CDTSevere Thunderstorm WarningILXMcLean42 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.